MAUDE Adverse Event Report: EXACTECH, INC. GLENOID IMPACTOR TIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. GLENOID IMPACTOR TIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 315-07-06
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after cementing in a caged glenoid the surgeon switched from the spider impactor to the normal impactor to pressurise the implant.After approx 5-10 minutes he impacted the handle once more with a mallet and the tip broke.He collated all the broken parts made sure he got everything out, washed out the wound and proceeded with the rest of the operation.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
Section h10: (h3) pending evaluation.
 
Additional Manufacturer Narrative
H3: the fractured glenoid impactor tip reported may have been the result of the mating impactor handle contacting the inner surface of the device upon impaction, transmitting the applied force to the tip of the device.Correction: h6 problem code.

Brand Name
GLENOID IMPACTOR TIP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannong
2320 nw 66th court
gainesville, FL 32653
MDR Report Key19296351
Report Number1038671-2024-01188
Device Sequence Number6016187
Product Code LXH
UDI-Device Identifier10885862251824
UDI-Public10885862251824
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number315-07-06
Device Lot Number115720020
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer08/20/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown